Psycho-Babble Medication Thread 753706

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Extreme Agitation - Desperate

Posted by Guy on April 26, 2007, at 15:40:15

I recently switched to 100 mg doxepin from 5 mg Zyprexa as I was feeling so ill (flu symptoms). Everything went well for a few weeks until I had a major anxiety attack. Since then, my nervous system has been in a state of chaos, leading to severe pain in my head and spine. The worst is the constant pain and the horrible anxiety. Things are so bad I'm now wondering if suicide is the only way to stop the suffering. I've switched back to Zyprexa but the anxiety just won't go away. Is there a brain operation that can help people with unrelenting anxiety and suicidal thoughts?

 

Re: Extreme Agitation - Desperate

Posted by linkadge on April 26, 2007, at 17:12:57

In reply to Extreme Agitation - Desperate, posted by Guy on April 26, 2007, at 15:40:15

You may be going through zyprexa withdrawl, or perhaps doxepin is increasing anxiety. Sometimes TCA's can increase anxiety, especially in the higher doses.

If you are just using doxapin for sleep, you may want to stick to a lower dose. If you can get some benzodiazapines for the acute anxiety attacks I would do so.

You may want to start a low dose of zyprexa again.

What other agents have you tried for anxiety?

Don't end it. If you are feeling this way go to the hospital. Tell them you are having major panic attacks accompanied by suicidiality.

You shouldn't have to handle this stuff totally alone.


Linkadge

 

Re: Extreme Agitation - Desperate Guy

Posted by polarbear206 on April 26, 2007, at 17:19:53

In reply to Extreme Agitation - Desperate, posted by Guy on April 26, 2007, at 15:40:15

> I recently switched to 100 mg doxepin from 5 mg Zyprexa as I was feeling so ill (flu symptoms). Everything went well for a few weeks until I had a major anxiety attack. Since then, my nervous system has been in a state of chaos, leading to severe pain in my head and spine. The worst is the constant pain and the horrible anxiety. Things are so bad I'm now wondering if suicide is the only way to stop the suffering. I've switched back to Zyprexa but the anxiety just won't go away. Is there a brain operation that can help people with unrelenting anxiety and suicidal thoughts?


What is your diagnosis? If you have bipolar disorder, tricylic AD's such as doxepin can cause extreme anxiety. Esp if your not on a mood stabilizer. Did you cut the Zyprexa cold turkey? You need to see your p-doc asap, or if you continue with these thoughts of hurting yourself, go to the nearest emergency room.

Polarbear

 

Re: Extreme Agitation - Desperate

Posted by Phillipa on April 26, 2007, at 21:38:23

In reply to Re: Extreme Agitation - Desperate Guy, posted by polarbear206 on April 26, 2007, at 17:19:53

Yes definitely have you first of all called your pdoc if suicidal call and hotline and find out which hospital to go to. Good luck and keep us posted. I'm sure you feel horrible. Love Phillipa

 

Re: Extreme Agitation - Desperate

Posted by Sebastian on April 26, 2007, at 22:02:32

In reply to Extreme Agitation - Desperate, posted by Guy on April 26, 2007, at 15:40:15

I had a similar effect switching from zyprexa to abilify and then back. The abilify is still in the system for a seemingly long time, and eventualy weares of, then the zyprexa is back in control, and you feel better. You may even feel worse as you withdraw the med for a little while. It does go away.

 

Re: Extreme Agitation - Desperate

Posted by crenshaw387 on April 27, 2007, at 0:09:21

In reply to Re: Extreme Agitation - Desperate Guy, posted by polarbear206 on April 26, 2007, at 17:19:53

please dont kill yourself thats not good for anyone =( having things get worse always sucks but they got better before and theyll get better again... are you on any other medications... an anti anxiety perhaps? im struggling with ADD and college chemistry because i want to be a pharmaceutical chemist and ill make stuff to fix all our problems with no side effects or addictive problems =] so at least give me long enuf to try to make u something

 

LISTEN TO POLARBEAR (nm)

Posted by Johann on April 27, 2007, at 1:24:15

In reply to Re: Extreme Agitation - Desperate Guy, posted by polarbear206 on April 26, 2007, at 17:19:53

 

zyprexa withdrawal

Posted by Jeroen on April 30, 2007, at 5:56:37

In reply to Re: Extreme Agitation - Desperate Guy, posted by polarbear206 on April 26, 2007, at 17:19:53

hi, it could be this, i have this too, and my friends too, headaches, very bad feeling even psychotic for a week, then it will go away, just dont take it anymore, zyprexa is very very bad


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.